Not sure about insulin dosage

Patient

Q: I am type 2. tested sugar around an hour ago, meter said "HI" (over 600). Injected 20 units Humalog kwikpen. just tested again, meter says 502. should I do another shot of insulin?

Symptoms:  Hyperglycemia
Doctor

A:   Thank you for your question. With these readings along we are unable to determine how much insulin you should administer in order to lower your blood sugar levels. A blood sugar level of 502 is very high and you should go to your doctor immediately to be evaluated and treated. You may need to be admitted to the hospital immediately in order to treat this dangerously elevated blood sugar. Please seek medical evaluation immediately by your doctor or at your nearest emergency department.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: My 68 year old father has been diagnosed with an unknown virus. Prior to this diagnosis, he was generally healthy, wi...

Q: Ive been so tired for months now! Out of the blie this morning I tested my fasting blood sugar level and it was 164. ...

Q: When my sugar is low I experience exaggerated movements. Why

Q: When my sugar is low I get exaggerated movements. This has happened 3 times now Why?

Q: Think have diabetes..dont have medical insurance nor a primary physician. Found a lab that will test for diabetes sho...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews